MAUDE Adverse Event Report: DEVICOR MEDICAL PRODUCTS, INC MAMMOMARK; BIOPSY SITE IDENTIFIER

DEVICOR MEDICAL PRODUCTS, INC MAMMOMARK; BIOPSY SITE IDENTIFIER
Model Number MAM3001
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The mammomark biopsy site identifier is a sterile, single use device intended for use after an open surgical or percutaneous breast biopsy procedure to mark the biopsy site.The device is not available for analysis, which precludes a full investigation and analysis of the root cause.However, this failure mode is identified in the risk management file and will occur at the end of the procedure and involves the marker tip physically breaking.The failure mode involves the tip of a side deploy marker shearing on the cutter of a disposable probe and separating from the body of the marker.Should this failure mode occur, there is a chance the broken marker tip may be left in the patient's breast.Medical intervention is required to remove the sheared tip.Based on patient consequences of unintended piece of the device of the device left in the biopsy site, and the additional surgical procedure to remove, and purusant to 21 cfr 803.We are submitting this medwatch report.
 
Event or Problem Description
It was reported by the sales rep that during an ultrasound procedure they had an issue where the marker would not release from the plunger so he rotated it and it released however he then tried to remove the marker introducer and it became "stuck".He pushed forward and it seemed to release and he removed the marker.The doctor kept the plunger depressed while he pulled back on the marker most likely.Upon follow up they say the tip shear next to the clip.This event is documented in our system as complaint#(b)(4).

Brand Name
MAMMOMARK
Common Device Name
BIOPSY SITE IDENTIFIER
Manufacturer (Section D)
DEVICOR MEDICAL PRODUCTS, INC
300 e. business way
fifth floor
cincinnati OH 45241
MDR Report Key10982885
Report Number3008492462-2020-00013
Device Sequence Number16341603
Product Code NEU
UDI-Device Identifier10841911101595
UDI-Public(01)10841911101595(17)211204(10)F12022532D
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K082278
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/04/2021
Device Model NumberMAM3001
Device Catalogue NumberMAM3001
Device Lot NumberF12022532D
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2020
Initial Report FDA Received Date12/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;